How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

daughter ( 17 ) started lovan 9 days ago. Mood seemed unchanged but got worse yesterday &

This answer was rated:

daughter ( 17 ) started lovan 9 days ago.
Mood seemed unchanged but got worse yesterday & today suffering from dizziness, nausea, shakes & chills . Is this normal response to Lovan and when can improvement be expected.
thanks

Elliott, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott, LPCC, NCC :

Dear friend,

Elliott, LPCC, NCC :

I believe that I can help.

Elliott, LPCC, NCC :

Lovan (fluoxetine), like all SSRIs (form of antidepressants) cause side effects, especially when the patient begins treatment.

Elliott, LPCC, NCC :

Nausea is seen in 22% of patients.

Elliott, LPCC, NCC :

Dizziness in 11%

Elliott, LPCC, NCC :


Shakes (tremors) in 9%

Elliott, LPCC, NCC :


Chills is less common but one of the listed side effects.

Elliott, LPCC, NCC :


There medications usually take about 3 weeks to start to work.

Elliott, LPCC, NCC :

Monitor her carefully. Occasionally this drug can make a person feel suicidal. If this happens take her to her physician for an assessment.

Elliott, LPCC, NCC :

This is perhaps the most widely used antidepressant in the world and has been around for quite awhile. Nevertheless, all psychotropic drugs must be treated with caution so that they only work of good.

Elliott, LPCC, NCC :

I wish your daughter and family great success and shall keep you all in my prayers.

Elliott, LPCC, NCC :

Warm regards,

Elliott, LPCC, NCC :


Elliott, MAE, LPCC, NCC, CCMHC

Customer:

where do I view your answer ?

Elliott, LPCC, NCC :

Can you not see it?

Elliott, LPCC, NCC :

Let me switch to Q & A. You may have Windows 8.

Customer:

just sore it - using mac

Customer:

she has not had any side effects till today - is this normal and can we expect for them to pass once the depression improves

Dear XXXXX,

Hopefully you can see it now. God bless.

Elliott
It took awhile for the side effects to occur but these are normal ones. Hopefully they will disappear in a few days. No person reacts the same way, but if she is not having other side effects then these are normal ones.

Psychotropic medications are powerful and it takes awhile for the body and brain to adjust to them. If she gets any stronger symptons of fever, high temperature, disorientation, or other more pronounced symptoms beyond what you described, then see a doctor right away. Right now the symptoms are normal and to be expected.

I understand how nerve-wracking this must be.

She will be fine.

May God protect your family.

Elliott
Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you